|تاریخ چاپ: 1399/05/13|
|Ketamine Associated Vomiting in Children Requiring Sedation: A Prospective Randomized Open Trial Study|
|Author(s):||Hassan Motamed، Mohammadreza Maleki Verki *، Javad Mozafari، Arash Forouzan|
BackgroundIn recent years, ketamine has been the most used sedative in Emergency Department (ED) procedures for pain management. Therefore, this study evaluated ketamine associated vomiting (KAV) in children requiring sedation.
Materials And MethodsThis is a prospective, randomized, and open trial study carried out on children of ages 3 months to 13 years requiring sedation for medical diagnostic or treatment procedures. The patients were randomized into 1 mg/kg IV, 2 mg/kg IV, 3 mg/kg IM and 5 mg/kg IM groups.
ResultsA total of 190 patients were enrolled for this study. In total, 17.37% of the children were reported to have vomited after ketamine administration. In the IV group, 21.69% of the children vomited, while in the IM group, 14.02% vomited (p= 0.18). In the 1 mg/kg IV group, 22.72% of the children vomited compared to 20.51% (p= 0.51) in the 2 mg/kg IV group. In the 3 mg/kg IM group, 14.54% of the children vomited as against 13.46% in the 5 mg/kg IM group (p= 0.54). There were no significant differences between sex and dose group on the incidence of vomiting (p= 0.40).
ConclusionThis study showed that the administration of ketamine via IV and IM in a standard dose is a safe method for sedating children. However, there is need to study the combination of ketamine with antivomiting agents in different injection routes, as well as to review the combination with tranquilizer to minimize the rate of vomiting in children requiring sedation in the ED.
|Keywords:||Emergency Department، Ketamine، Sedation، Vomiting|
|Article Type:||Research/Original Article|
|Published:||International Journal of Pediatrics, Volume:6 Issue: 60, 2018|
|Full text:||PDF is available on the website.|